Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 268, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 11, 2007, 12:28 AM CDT for Swift County, Minnesota. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2007, 12:28 AM CDT (05:28 UTC)
- Expired
- Aug 11, 2007, 1:30 AM CDT
- In force
- 62 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Swift County, MN
The radar
The Minneapolis radar (KMPX), 183 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 1:00 AM CDT | TSTM WND GST 58 | Appleton, MN | MEASURED BY THE KAQP AWOS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 5.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 639 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1768 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 110528 SVRMPX MNC151-110630- /O.NEW.KMPX.SV.W.0268.070811T0528Z-070811T0630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1228 AM CDT SAT AUG 11 2007 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SWIFT COUNTY IN WEST CENTRAL MINNESOTA... * UNTIL 130 AM CDT * AT 1225 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES NORTHWEST OF APPLETON...OR ABOUT 12 MILES EAST OF ORTONVILLE...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... APPLETON... BENSON... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4540 9611 4516 9606 4518 9539 4540 9535 $$ KAT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 11:15 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 10, 11:15 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1115 PM CDT FRI AUG 10 2007 .UPDATE...06Z AVIATION DISCUSSION BELOW && .DISCUSSION... A QUICK SPIN THROUGH THE LATEST MODEL GUIDANCE SHOWS A FAIRLY SUBSTANTIAL CAP OVER THE SOUTHWESTERN HALF OF THE FORECAST AREA...WHICH SHOULD PREVENT ANY SURFACE BASED CONVECTION /OR ANY CONVECTION FOR THAT MATTER/ FROM DEVELOPING UNTIL STRONGER FORCING ARRIVES LATER TONIGHT. CONVECTION ONGOING ACROSS THE DAKOTAS AND NORTHWEST MINNESOTA IS MOVING AWAY FROM THE AREA AT PRESENT...SO SHOULD NOT HAVE AN IMMEDIATE EFFECT ON THE FORECAST AREA. LATEST RUC GUIDANCE SHOWS A 35 TO 40 KT LOW LEVEL JET DEVELOPING LATE THIS EVENING AND OVERNIGHT...WHICH SHUD TRANSITION INTO WESTERN MINNESOTA AROUND MIDNIGHT. WE TRIMMED POPS...ESPECIALLY IN THE SOUTHERN PART OF THE AREA...PRIOR TO 06Z...BUT LEFT THE AFTER 06Z POPS ALONE. VERY MINOR TWEAKS WERE MADE TO OTHER FORECAST GRIDS...MAINLY TO ACCOUNT FOR RECENT OBSERVATIONAL TRENDS. && .AVIATION.../06Z TAF CYCLE/ PRESENT MODELS TREND DAKOTAS ACTIVITY NORTHEAST ACROSS MAINLY THE AXN/STC TAF AREAS THROUGH 12Z SAT. WILL MENTION VCNTY THUNDER AT MSP FOR NOW...AS MOST OF COMPLEX LIFTS TO THE NORTH. HARD TO DECIPHER TREND OF MODELS AFTER THAT...WITH CONVECTIVE FEEDBACK ISSUES...ALTHOUGH SURFACE FRONT APPEARS TO MOVE THROUGH ESATERN MN AFTER 22Z OR SO. WILL HOLD ONTO PROBS FOR SAT AFTERNOON IN MSP/RNH AND THUNDER AT EAU LATE AFTERNOON /EARLY EVENING AS FORNT MOVES THROUGH. && .PREV DISCUSSION... /ISSUED 339 PM CDT FRI AUG 10 2007/ DISCUSSION... MODEL TRENDS HAVE SLOWED A BIT..WHICH WILL DELAY CONVECTION CHANCES THIS EVENING...BUT MORE IMPORTANTLY POSSIBLY INCREASING SVR CHANCES OVER MAINLY EASTERN HALF OF CWA ON SATURDAY. FOR THIS EVENING...BEST LOW LEVEL CONV WILL BE WEST OF MOST OF CWA...OVER SOUTHERN AND EASTERN NORTH DAKOTA AND NORTHERN SOUTH DAKOTA. 850 MB THETA E ADVECTION INCREASE OVER EASTERN NORTH DAKOTA AND WEST CENTRAL MN AFTER MID NIGHT AS LOW LEVEL JET CRANKS UP. SOME OF THESE STORMS COULD PRODUCE SOME HAIL AND HEAVY RAIN. OVERNIGHT IN CENTRAL MN. 850 MB MOISTURE TRANSPORT MAXIMIZES AFTER MIDNIGHT ON BOTH NAM AND GFS. WILL PLACE THE HIGHEST POPS OVER CENTRAL MN...WHICH WILL ALSO BE JUST NORTHEAST OF +12 C AT 700 MB. COULD BE SOME ONGOING STORMS SATURDAY MORNING WHICH WILL ALSO MOVE INTO PARTS OF WI. PROVIDED ENOUGH HEATING CAN RECOVER...SHOULD BECOME QUITE UNSTABLE OVER CENTRAL AND EAST CENTRAL MN LATE SATURDAY AFTERNOON AHEAD OF THE FRONT. STRONG THICKNESS DIFLUENCE SIGNATURE ON GFS FROM EAST CENTRAL MN INTO WI. ALSO HINT OF WEAK CIRC ALONG FRONT. PROBABLY MOST SIG THREAT OF SVR WE HAVE HAD FOR A WHILE. SUNDAY LOOKS QUIET BUT WARM FRONT WILL BE PUSHING BACK INTO AREA ON MONDAY. A LITTLE PROBLEMATIC ON THUNDERSTORM CHANCES AS WARM MID LEVEL TEMPS WILL BE MOVING IN AGAIN. HAVE SMALL CHANCES SUNDAY NIGHT OVER THE SOUTH AND THEN EAST CENTRAL MN AND WESTERN WI MONDAY NIGHT. LONGER RANGE SHOWING INCREASING NORTHWEST FLOW BY END OF WEEK...WITH TREND OF UPPER RIDGE SHIFTING WEST A BIT. UPPER JET FAVORABLE WITH BOUNDARY JUST SOUTH OF AREA ON WEDNESDAY WITH ONE MORE CHANCE OF STORMS FAR SOUTHERN MN BEFORE DRYING AND COOLING MOVE IN. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && KAT/DWE/JPR
Hazardous weather outlook, Aug 10, 4:07 PM CDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 407 PM CDT FRI AUG 10 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 111100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 407 PM CDT FRI AUG 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORM CHANCES WILL INCREASE LATER TONIGHT OVER MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA. THE SEVERE WEATHER THREAT IS SOMEWHAT DIMINISHED AS THE MOST SIGNIFICANT STORMS WILL REMAIN IN THE DAKOTAS. HOWEVER...THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS WILL BE POSSIBLE OVER PARTS OF CENTRAL MINNESOTA AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A RATHER ACTIVE PERIOD IS ANTICIPATED WITH SEVERE THUNDERSTORMS POSSIBLE SATURDAY AFTERNOON AND EVENING TO THE EAST OF A LINE FROM MORA THROUGH MANKATO. SEVERE THUNDERSTORM RISK ON SATURDAY WOULD INCLUDE THE TWIN CITIES...OWATONNA AND RED WING ALONG WITH RICE LAKE... CHIPPEWA FALLS...BALDWIN AND EAU CLAIRE WISCONSIN. AN ACTIVE PERIOD OF THUNDERSTORMS CAN BE ANTICIPATED FOR MUCH OF SOUTH CENTRAL AND CENTRAL MINNESOTA ALONG WITH PART OF WESTERN WISCONSIN OVER THE PERIOD FROM MONDAY THROUGH THURSDAY. WITH THE PASSAGE OF CLUSTERS OF THUNDERSTORMS OR MESOSCALE CONVECTIVE SYSTEMS AS THEY ARE TERMED...TYPICAL SEVERE THUNDERSTORM RISK MOST OFTEN IS FROM 60 TO 75 MPH STRAIGHT-LINE WIND DAMAGE ON THE LEADING EDGE OF SQUALL LINES. THE LATE AFTERNOON AND EARLY EVENING HOURS FREQUENTLY YIELD THE GREATEST FREQUENCY OF SURFACE WIND DAMAGE REPORTS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED FREQUENTLY OVER THE NEXT 5 TO 7 DAYS. JPR
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 11:53 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle | 67 min |
| Aug 10, 11:59 PM CDT | Severe Thunderstorm Warning | MPX | Douglas | 46 min |
| Aug 11, 12:16 AM CDT | Severe Thunderstorm Warning | MPX | Stevens | 59 min |
| Aug 11, 12:34 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi | 56 min |
| Aug 11, 12:52 AM CDT | Severe Thunderstorm Warning | MPX | Pope | 53 min |
| Aug 11, 1:07 AM CDT | Severe Thunderstorm Warning | MPX | Stearns | 53 min |
| Aug 11, 1:27 AM CDT | Severe Thunderstorm Warning | MPX | Douglas, Todd | 44 min |
| Aug 11, 1:34 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Swift | 56 min |
| Aug 11, 1:47 AM CDT | Severe Thunderstorm Warning | MPX | Morrison | 58 min |
| Aug 11, 1:54 AM CDT | Severe Thunderstorm Warning | MPX | Meeker | 66 min |
| Aug 11, 1:57 AM CDT | Severe Thunderstorm Warning | MPX | Benton, Sherburne, Stearns, Wright | 63 min |
| Aug 11, 2:01 AM CDT | Severe Thunderstorm Warning | MPX | Renville | 59 min |
| Aug 11, 2:33 AM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod | 57 min |
| Aug 11, 2:44 AM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 61 min |
| Aug 11, 2:53 AM CDT | Flash Flood Warning | MPX | Anoka, Hennepin, Ramsey | 3 hr |
| Aug 11, 2:53 AM CDT | Flash Flood Warning | MPX | Anoka, Dakota, Hennepin, Ramsey | 3 hr |
| Aug 11, 3:01 AM CDT | Severe Thunderstorm Warning | MPX | Wright | 29 min |
| Aug 11, 3:07 AM CDT | Flash Flood Warning | MPX | Wright | 113 min |
| Aug 11, 3:15 AM CDT | Severe Thunderstorm Warning | MPX | Sibley | 44 min |
| Aug 11, 3:27 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Ramsey, Washington | 63 min |
| Aug 11, 3:40 AM CDT | Flash Flood Warning | MPX | Scott | 65 min |
| Aug 11, 3:51 AM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 54 min |
| Aug 11, 4:39 AM CDT | Severe Thunderstorm Warning | MPX | Le Sueur | 39 min |
| Aug 11, 6:04 PM CDT | Severe Thunderstorm Warning | MPX | Meeker, Wright | 56 min |
| Aug 11, 6:39 PM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod | 66 min |
| Aug 11, 6:56 PM CDT | Severe Thunderstorm Warning | MPX | Wright | 49 min |
| Aug 11, 6:58 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 62 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.